MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL NITINOL BASKET V; SINGLE USE RETRIEVAL BASKET

AOMORI OLYMPUS CO., LTD. SINGLE USE RETRIEVAL NITINOL BASKET V; SINGLE USE RETRIEVAL BASKET
Model Number FG-V451P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The olympus endoscopy account manager (eam) conferenced the olympus technical support engineer (tse) and the customer contact who was in the procedure during the call.The customer reported that the lithocrush wire basket broke (no specific model or lot number was provided).The customer reported they were attaching the emergency handle and that is when the wire broke.The patient was sent to the surgery to have the broken piece retrieved.To date, the patient was reportedly doing well.The customer later confirmed the basket broke at the end of the therapeutic procedure.There were no other devices involved.The intended procedure to extract stones, an endoscopic retrograde cholangiopancreatography (ercp), was not completed as planned.An open abdominal emergency surgery was required to retrieve the basket and stones that fell inside the patient's common bile duct.The basket and stones were successfully retrieved and there were no further complications.The customer also reported the patient had a significantly contracted gallbladder with necrosis, on the distal half (encompassing the infundibulum), which posed a challenged to the procedure being performed.The mfr medwatch report associated with this event was submitted on time under manufacturer report # 8010047 - 2021 - 09528.Upon review olympus is submitting the corresponding importer medwatch report.

Brand Name
SINGLE USE RETRIEVAL NITINOL BASKET V
Common Device Name
SINGLE USE RETRIEVAL BASKET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
MDR Report Key17035019
Report Number2429304-2023-00168
Device Sequence Number15067671
Product Code LQR
UDI-Device Identifier04953170395321
UDI-Public04953170395321
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/31/2023
Report Date (Section F) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-V451P
Device Lot Number08K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/01/2021
Event Location Hospital
Date Report to Manufacturer07/01/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/31/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MODEL FG-V451P STERILE LOT 0K6125
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexMale
Patient Weight86 KG
Patient EthnicityNon Hispanic
Patient RaceWhite